Menopause and ADD Meds

Filed Under: ADHD, Women, and Hormones, ADHD Stimulant Medications

Q:

"On some days, my stimulant medication works wonders. On others, it has almost no effect. Could this have anything to do with the fact that I'm going through menopause?"

A:

Fluctuating hormones sometimes affect the action of ADHD meds. That may be the case if the variable effect of your medication seems to follow a monthly pattern. Otherwise, you might simply be taking too low a dose. Consult your doctor.

Patricia Quinn, M.D., is a developmental pediatrician in the Washington, D.C., area. A graduate of the Georgetown University Medical School, Quinn specializes in child development and psychopharmacology. Cofounder and director of the Center for Girls and Women with ADHD, she is the author of Putting on the Brakes: A Young People’s Guide to Understanding Attention Deficit Hyperactivity Disorder.
 
Related Content
 
Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our Terms of Service and Privacy Policy.
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only. See additional information.
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018